Journal of Applied Probability
- J. Appl. Probab.
- Volume 51, Number 2 (2014), 528-541.
On the asymptotic behaviour of extremes and near maxima of random observations from the general error distributions
As the name suggests, the family of general error distributions has been used to model nonnormal errors in a variety of situations. In this article we show that the asymptotic distribution of linearly normalized partial maxima of random observations from the general error distributions is Gumbel when the parameter of these distributions lies in the interval (0, 1). Our result fills a gap in the literature. We also establish the corresponding density convergence, obtain an asymptotic distribution of the partial maxima under power normalization, and state and prove a strong law. We also study the asymptotic behaviour of observations near the partial maxima and the sum of such observations.
J. Appl. Probab., Volume 51, Number 2 (2014), 528-541.
First available in Project Euclid: 12 June 2014
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Vasudeva, R.; Kumari, J. Vasantha; Ravi, S. On the asymptotic behaviour of extremes and near maxima of random observations from the general error distributions. J. Appl. Probab. 51 (2014), no. 2, 528--541. doi:10.1239/jap/1402578641. https://projecteuclid.org/euclid.jap/1402578641